1 Department of Mathematics and Computer Science (IMADA), Faculty of Science, SDU2 Mathematics, Department of Mathematics and Computer Science (IMADA), Faculty of Science, SDU3 Department of Mathematics and Computer Science (IMADA), Faculty of Science, SDU
In this paper we study $\gamma$-structures filtered by topological genus. $\gamma$-structures are a class of RNA pseudoknot structures that plays a key role in the context of polynomial time folding of RNA pseudoknot structures. A $\gamma$-structure is composed by specific building blocks, that have topological genus less than or equal to $\gamma$, where composition means concatenation and nesting of such blocks. Our main results are the derivation of a new bivariate generating function for $\gamma$-structures via symbolic methods, the singularity analysis of the solutions and a central limit theorem for the distribution of topological genus in $\gamma$-structures of given length. In our derivation specific bivariate polynomials play a central role. Their coefficients count particular motifs of fixed topological genus and they are of relevance in the context of genus recursion and novel folding algorithms.
Mathematical Biosciences, 2013, Vol 241, Issue 1, p. 24-33